Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 8, NWS Jackson, MS

August 29, 202329 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this red flag warning at Aug 29, 2023, 2:40 PM CDT for 29 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Aug 30, 2023, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2023, 2:40 PM CDT (19:40 UTC)
In effect from
Aug 30, 2023, 10:00 AM CDT
Expired
Aug 30, 2023, 8:00 PM CDT
In force
10 hr
Issued by
NWS Jackson, MS
All 40 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 48 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS84 KJAN 291940
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
240 PM CDT Tue Aug 29 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>066-
072>074-300345-
/O.NEW.KJAN.FW.W.0008.230830T1500Z-230831T0100Z/
/O.NEW.KJAN.FW.A.0002.230831T1500Z-230901T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
240 PM CDT Tue Aug 29 2023

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM CDT WEDNESDAY 
THROUGH 8 PM CDT WEDNESDAY EVENING FOR PORTIONS OF NORTHEAST 
LOUISIANA, SOUTHEAST ARKANSAS, NORTHWEST, WESTERN, SOUTH CENTRAL 
AND SOUTHEAST MISSISSIPPI....
... A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...


The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Wednesday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Thursday morning through Thursday evening. 

* AFFECTED AREA...Ashley and Chicot counties in Arkansas.
  Morehouse, West Carroll, East Carroll, Richland, Madison LA,
  Franklin LA, Catahoula, Tensas and Concordia parishes in
  Louisiana. Washington, Humphreys, Issaquena, Sharkey, Yazoo,
  Madison MS, Warren, Hinds, Rankin, Scott, Newton, Lauderdale,
  Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson,
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis,
  Covington, Jones, Marion, Lamar and Forrest counties in 
  Mississippi.
  

* WIND...Northerly winds sustained between 10-15 mph with gusts 
  up to 20 mph. 

* HUMIDITY...As low as 20 to 30 percent especially in SW
  Mississippi, and NE Louisiana. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


AJ
4 follow-up statements
582 
WWUS84 KJAN 300830
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
330 AM CDT Wed Aug 30 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>066-
072>074-301700-
/O.CON.KJAN.FW.W.0008.230830T1500Z-230831T0100Z/
/O.CON.KJAN.FW.A.0002.230831T1500Z-230901T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
330 AM CDT Wed Aug 30 2023

...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING 
TO 8 PM CDT THIS EVENING FOR PORTIONS OF NORTHEAST LOUISIANA, 
SOUTHEAST ARKANSAS, NORTHWEST, WESTERN, SOUTH CENTRAL AND 
SOUTHEAST MISSISSIPPI...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT today. A Fire 
Weather Watch has also been issued. This Fire Weather Watch is in 
effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Ashley and Chicot counties in Arkansas. 
  Morehouse, West Carroll, East Carroll, Richland, Madison LA, 
  Franklin LA, Catahoula, Tensas and Concordia parishes in 
  Louisiana. Washington, Humphreys, Issaquena, Sharkey, Yazoo, 
  Madison MS, Warren, Hinds, Rankin, Scott, Newton, Lauderdale, 
  Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Covington, Jones, Marion, Lamar and Forrest counties in 
  Mississippi. 

* WIND...Northerly winds sustained between 10-15 mph with gusts 
  up to 25 mph.

* HUMIDITY...As low as 20 to 30 percent especially in SW 
  Mississippi, and NE Louisiana.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

19
927 
WWUS84 KJAN 301512
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
1012 AM CDT Wed Aug 30 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>066-
072>074-310100-
/O.CON.KJAN.FW.W.0008.000000T0000Z-230831T0100Z/
/O.CON.KJAN.FW.A.0002.230831T1500Z-230901T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1012 AM CDT Wed Aug 30 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHEAST ARKANSAS,
NORTHWEST, WESTERN, SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR PORTIONS OF NORTHEAST LOUISIANA,
SOUTHEAST ARKANSAS, NORTHWEST, WESTERN, SOUTH CENTRAL AND
SOUTHEAST MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT today. A Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Ashley and Chicot counties in Arkansas. 
  Morehouse, West Carroll, East Carroll, Richland, Madison LA, 
  Franklin LA, Catahoula, Tensas and Concordia parishes in 
  Louisiana. Washington, Humphreys, Issaquena, Sharkey, Yazoo, 
  Madison MS, Warren, Hinds, Rankin, Scott, Newton, Lauderdale, 
  Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Covington, Jones, Marion, Lamar and Forrest counties in 
  Mississippi. 

* WIND...Northerly winds sustained between 10-15 mph with gusts 
  up to 25 mph.

* HUMIDITY...As low as 20 to 30 percent especially in SW 
  Mississippi, and NE Louisiana.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
073 
WWUS84 KJAN 301854
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
154 PM CDT Wed Aug 30 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>066-
072>074-310100-
/O.CAN.KJAN.FW.A.0002.230831T1500Z-230901T0100Z/
/O.CON.KJAN.FW.W.0008.000000T0000Z-230831T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
154 PM CDT Wed Aug 30 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHEAST ARKANSAS,
NORTHWEST, WESTERN, SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI......
FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR PORTIONS OF NORTHEAST LOUISIANA,
SOUTHEAST ARKANSAS, NORTHWEST, WESTERN, SOUTH CENTRAL AND
SOUTHEAST MISSISSIPPI...
...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF NORTHEAST
LOUISIANA, SOUTHEAST ARKANSAS, NORTHWEST, WESTERN, SOUTH CENTRAL
AND SOUTHEAST MISSISSIPPI......FIRE WEATHER WATCH REMAINS IN
EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
PORTIONS OF NORTHEAST LOUISIANA, SOUTHEAST ARKANSAS, NORTHWEST,
WESTERN, SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI...

The National Weather Service in Jackson has cancelled the Fire
Weather Watch. 

* AFFECTED AREA...Ashley and Chicot counties in Arkansas. 
  Morehouse, West Carroll, East Carroll, Richland, Madison LA, 
  Franklin LA, Catahoula, Tensas and Concordia parishes in 
  Louisiana. Washington, Humphreys, Issaquena, Sharkey, Yazoo, 
  Madison MS, Warren, Hinds, Rankin, Scott, Newton, Lauderdale, 
  Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Covington, Jones, Marion, Lamar and Forrest counties in 
  Mississippi. 

* WIND...Northerly winds sustained between 10-15 mph with gusts 
  up to 25 mph.

* HUMIDITY...As low as 20 to 30 percent especially in SW 
  Mississippi, and NE Louisiana.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
539 
WWUS84 KJAN 302101
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
401 PM CDT Wed Aug 30 2023


ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>066-
072>074-310100-
/O.CON.KJAN.FW.W.0008.000000T0000Z-230831T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Humphreys-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
401 PM CDT Wed Aug 30 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...RED FLAG WATCH HAS BEEN CANCELED FOR THURSDAY...

* AFFECTED AREA...Ashley and Chicot counties in Arkansas. 
  Morehouse, West Carroll, East Carroll, Richland, Madison LA, 
  Franklin LA, Catahoula, Tensas and Concordia parishes in 
  Louisiana. Washington, Humphreys, Issaquena, Sharkey, Yazoo, 
  Madison MS, Warren, Hinds, Rankin, Scott, Newton, Lauderdale, 
  Claiborne, Copiah, Simpson, Smith, Jasper, Clarke, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Covington, Jones, Marion, Lamar and Forrest counties in 
  Mississippi. 

* WIND...Northerly winds sustained between 10-15 mph with gusts 
  up to 25 mph.

* HUMIDITY...As low as 20 to 30 percent especially in SW 
  Mississippi, and NE Louisiana.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Aug 29, 12:24 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 29, 12:24 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1224 PM CDT Tue Aug 29 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 933 AM CDT Tue Aug 29 2023

No significant changes were made with this morning's update.
Gradual clearing from the northwest is occurring as drier air
moves in from the north. In the southeast, a surface boundary
remains near the coast, allowing for a maxima of moisture to
hanging around the region. This will allow for scattered to
numerous showers and storms in central and southern portions of
the CWA. Temperatures will struggle to make it out of the lower
90s this afternoon, leading to noticeably cooler and more
comfortable conditions this afternoon. /AJ/

&&

.DISCUSSION...
Issued at 316 AM CDT Tue Aug 29 2023

Today & tonight...Morning analysis indicates longwave trough
deepening over Canada into the northeast CONUS, while ridging is
parked over the Desert Southwest. Our region remains the weakness,
with the sfc frontal zone in the LAPS/RAP stalled along the
northern Gulf Coast. Tropical Storm Idalia continues to indicate
increasing convective bursts/rapidly cooling cloud tops, with
increasing organization as it moves into the southeastern Gulf of
Mexico this morning, while Hurricane Franklin is extremely
powerful hurricane but remains well offshore in the Atlantic.

Deep tropical moisture (i.e. +90th percentile PWs near 2 inches)
remains focused along the frontal zone. Idalia will continue
northeast today & low-level 850mb convergence is progged to
increase. This will help scattered-widespread convection to develop
by mid-late aftn along the northern Gulf Coast & spread northwest.
Lapse rates are meager & shear profiles are limited so no concerns
for severe or heavy rain, but a few strong gusty storms & quick
downpours are expected in the I-59 corridor. Highs will be near
normal in the low 90s, with any heat indices peaking in the 100-103
range in the Pine Belt.

National Hurricane Center fcst indicates Idalia to rapidly
strengthen over the next 12-24 hours, with a landfall in the Big
Bend area of Florida by Wednesday morning. As the system moves into
the northeastern Gulf of Mexico, pressure gradient will tighten
across the Gulf Coast states. Northeasterly dry air, with PWs
falling less an an inch northwest of the Natchez Trace corridor,
while greater than 1.5 inches to the southeast. This advection of
drier air will help low-levels dewpoints to fall into low-mid 60s
while higher in the southeast. Any rain & storm chances should wind
down by the evening before midnight, with dry rest of the night.
Lows northwest of the Natchez Trace will be 3-5 degrees below normal
in the mid-upper 60s, while near normal to the southeast in the low
70s. /DC/

Wednesday through next Monday...A frontal boundary will remain
stationary just southeast of the forecast area through mid-week,
with high pressure building into the forecast area from the north.
With Idalia making landfall along the "Big Bend" region of Florida
Wednesday, and lifting northeast through the Carolinas Thursday,
northerly to eventually easterly flow at the surface and aloft
will maintain a dry and stable airmass over the forecast area
during this time. As a result, a return to more seasonable
conditions are expected as highs both days range from the middle
80s to middle 90s, with overnight lows falling into the 60s.

Unfortunately, the rain that has fallen across portions of the area
the past few days has done little to alleviate the ongoing dry
ground conditions across the area.  With afternoon minimum relative
humidity values progged in the 30-40% range Wednesday and Thursday,
and winds both days generally sustained between 10-15 mph with gusts
between 20-25 mph, a "Limited" fire danger threat will exist across
the entire forecast area.

Rain chances will return to mainly southern portions of the forecast
area Friday and through the upcoming weekend.  This is as a result
of flow aloft and at the surface becoming more southeast to
southerly across the region, as a mid/upper low lifts north
northwest along the Sabine River Basin.  This in turn will also
allow for warmer and more humid conditions to begin returning to the
forecast area.  This will especially be the case on Monday when high
pressure aloft and at the surface, centered to our northeast,
reasserts themselves over the region. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Tue Aug 29 2023

A sfc boundary near the MS/AL coast will keep cigs MVFR for most
sites through 19/20Z until drier air moves in from the NW.
SHRA/TSRA will be possible for MEI/PIB/HBG from now through 03Z as
convection increases across SE MS. IFR/LIFR conditions will be
possible for these sites through 03Z. Periods of BR/FG will be
possible for these sites through 12Z, otherwise, VFR conditions
are expected. /AJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  92  66  92 /  20   0   0   0
Meridian      70  89  65  90 /  30  10   0   0
Vicksburg     67  92  65  90 /  10   0   0   0
Hattiesburg   73  93  66  95 /  40  10  10  10
Natchez       69  92  65  91 /  10   0   0   0
Greenville    65  90  64  87 /   0   0   0   0
Greenwood     65  91  65  90 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/19/AJ
Hazardous weather outlook, Aug 29, 3:34 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
334 AM CDT Tue Aug 29 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
292000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
334 AM CDT Tue Aug 29 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a limited fire danger threat where extra caution is
advised for open burning due to increased wind, lower humidity,
and recent dry conditions for the entire outlook area Wednesday
and Thursday.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

19

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:40 PM CDTFire Weather WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 23 more23 hr

Nearby

Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Louisiana, 2023Red Flag Warnings in Arkansas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.